1. Expert Q&A: Protecting a person with dementia from financial abuse - Weds 26 June, 3:30-4:30 pm

    Financial abuse can have serious consequences for a person with dementia. Find out how to protect a person with dementia from financial abuse.

    Sam, our Knowledge Officer (Legal and Welfare Rights) is our expert on this topic. She will be here to answer your questions on Wednesday 26 June between 3:30 - 4:30 pm.

    You can either post questions >here< or email them to us at talkingpoint@alzheimers.org.uk and we'll answer as many as we can on the day.

  1. Paul_K

    Paul_K Registered User

    Jun 30, 2004
    11
    Slough
    Hi

    Just lost an entire lump of text because the board said I wasn't logged in. I was!

    Anyway Ill be briefer this time.

    The doc has given me Risperdal to help my mum sleep at night (she tends to get out of bed a LOT every night - every 3-5 mins for blocks of 1hr to 3 or 4hrs!).

    Initially it didn't seem to be doing much at night, rather it seems to knock her out more during the daylight hrs. This is with one 0.5mg tablet.

    Tried two tablets last night and seemed to work better, although she still got up a couple of times.

    What I want to ask is: is this really the right sort of drug for this use? Seems not from what I've read on the web. Is there anything better I can ask the doc for?
     
  2. connie

    connie Registered User

    Mar 7, 2004
    9,519
    Frinton-on-Sea
    Sorry Paul, don't know of this drug. I feel sure someone out there will have some suggestions for you. Take care of yourself, Connie
     
  3. Paul_K

    Paul_K Registered User

    Jun 30, 2004
    11
    Slough
    Can you move my post to the main topic area please, so it's got a larger audience?
     
  4. Paul_K

    Paul_K Registered User

    Jun 30, 2004
    11
    Slough
    Thanks for the info. Mum's off the Risperidone now, as it was having similar effects to those listed (stooping, dribbling etc.). Her day centre phoned the doc and he contacted me. He's given her Temazepam now, which is working much more effectively to keep her in bed at night.

    She still has the above effects during the day though, so I'm wondering if the Risperidone is still in her system. How long does it take to wear off?

    Either that or the Temazepam is causing similar symptoms.
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.